Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Feb 24, 2001, 2:27 PM CST for Boone County, Newton County, Arkansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 24, 2001, 2:27 PM CST (20:27 UTC)
- Expired
- Feb 24, 2001, 3:30 PM CST
- In force
- 63 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Boone County, AR, Newton County, AR
The radar
The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 11:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 429 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
281
WUUS54 KLZK 242028
SVRLIT
ARC009-101-242130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
227 PM CST SAT FEB 24 2001
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEWTON COUNTY IN NORTH CENTRAL ARKANSAS
BOONE COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 330 PM CST
* AT 221 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ABOUT 10 MILES SOUTHWEST OF PONCA OR ABOUT 35
MILES SOUTHWEST OF HARRISON...MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PONCA AROUND 235 PM
BELLEFONTE AND HARRISON AROUND 250 PM CST
BERGMAN AROUND 255 PM CST
DIAMOND CITY AND LEAD HILL AROUND 300 PM CST
&&
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCED WARNING. REMAIN CALM...BUT BE ALERT TO RAPIDLY
CHANGING WEATHER CONDITIONS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3649 9307 3609 9355 3598 9344 3578 9351
3632 9289 3648 9289
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 4:00 AM CST, 10 hours 27 minutes earlier.
Area forecast discussion, Feb 24, 4:00 AM CST, 10 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CST SAT FEB 24 2001 STRONG SOUTHERLY GRADIENT HAS SET UP ACROSS THE AREA WHICH SHOULD ALLOW FOR WARMER AND MORE HUMID AIR TO MOVE INTO THE AREA. THERE IS A SEMBLANCE OF A WARM FRONT JUST TO THE SOUTH OF THE STATE, WITH TEMPS AND DEW POINTS IN THE 60S TO THE SOUTH OF THAT, BUT THIS MAY WEAKEN AS THE HIGHER DEW POINTS AND TEMPS STREAM NORTH, AND FRONT MAY RE-LOCATE TO THE NORTH. HAVE NOTICED TEMPS HAVE RISEN SEVERAL DEGREES SINCE 06Z AT SOME STATIONS. RAIN AND THUNDERSTORMS IN NORTHWESTERN ARKANSAS HAVE WEAKENED AND A NEW AREA OF STRONG THUNDERSTORMS HAS DEVELOPED IN THE EASTERN TEXAS PANHANDLE AND MOVED INTO WESTERN OKLAHOMA AHEAD OF THE UPPER TROF APPROACHING FROM THE WEST. THIS AREA OF THUNDERSTORMS MAY EVENTUALLY EVOLVE INTO THE MAIN WEATHER THREAT ACROSS THE AREA TODAY. SOME SHOWERS AND THUNDERSHOWERS WILL LIKELY COVER THE AREA TODAY AHEAD OF THE MAIN SQUALL LINE FROM WARM ADVECTION. FIGURE SQUALL LINE WILL FIRE UP IN OKLAHOMA AND TEXAS BY MIDDAY AND WILL MOVE INTO WESTERN COUNTIES DURING THE AFTERNOON. INDICATIONS ARE IT WILL BE ACROSS THE KLIT AREA AROUND 00Z THEN SHOULD MOVE RAPIDLY EAST, BEING OUT OF THE STATE BY 06Z. LOOKS LIKE MAIN SEVERE THREAT WILL BE DAMAGING WIND, WITH ISOLATED LARGE HAIL. STRONG SHEAR...ALBEIT NOT AS STRONG AS PROGGED YESTERDAY...WILL BE PRESENT WHICH KEEPS A THREAT OF SOME TORNADOES...BUT LOW CLOUDS SHOULD HOLD IN MOST OF THE DAY AND TEMPS BEING HELD DOWN A LITTLE SHOULD LIMIT INSTABILITY. IF CLOUDS SHOULD HAPPEN TO BREAK FOR AWHILE BEFORE SQUALL LINE MOVES IN, THE TORNADO THREAT COULD INCREASE. WILL CONTINUE WORDING OF SOME STORMS MAY BE SEVERE WITH DAMAGING WIND FOR THIS AFTERNOON IN THE WEST AND LATE AFTERNOON OR EVENING IN CENTRAL AND EAST. DRY SLOT DRIVES ACROSS THE FA LATER TONIGHT INTO SUNDAY, SO WILL GO WITH CLEARING SKIES LATER TONIGHT. SUNDAY SHOULD BE A QUIET DAY, BUT WITH STRONG UPPER FLOW CONTINUING AND SOME MOISTURE LOOMING TO THE SOUTH, WILL KEEP PARTLY CLOUDY SKIES IN FORECAST. MOISTURE RETURNS SUNDAY NIGHT AND MONDAY AS ANOTHER UPPER TROF APPROACHES AND AN ARCTIC COLD FRONT APPROACHES FROM THE NORTH. FWC TEMPS THROUGH PERIOD LOOK REASONABLE AND WILL NOT STRAY FAR FROM THEM. DRY AIR AND WEST WINDS SUNDAY MAY ALLOW FOR MAXES TO BE AS HIGH IF NOT HIGHER THAN TODAY. .LIT...LAKE WIND ADVISORY TODAY ENTIRE FA
In the hours before
Special weather statement, Feb 24, 11:12 AM CST, 3 hours 15 minutes before
ARZ003-004-012-013-021-022-030-242300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1112 AM CST SAT FEB 24 2001 ...TORNADO WATCHES NO. 30 AND 31 ARE IN EFFECT FOR PARTS OF WESTERN AND NORTH CENTRAL ARKANSAS UNTIL 5 THIS AFTERNOON... A STRONG FRONT AND LOW PRESSURE CENTER IS MOVING INTO CENTRAL OKLAHOMA THIS MORNING...AND IT WILL MOVE INTO ARKANSAS LATER THIS AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD OF THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE. STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES. KEEP ADVISED ON LATEST WEATHER FORECASTS TODAY AND CHECK YOUR SEVERE WEATHER PREPARATIONS. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS WILL LIKELY BE ACTIVATED LATER TODAYH. 32
Special weather statement, Feb 24, 11:22 AM CST, 3 hours 5 minutes before
ARZ003-004-012-013-021-022-030-037-038-040-041-052-242300- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1122 AM CST SAT FEB 24 2001 ...TORNADO WATCHES NO. 30 AND 31 ARE IN EFFECT FOR PARTS OF WESTERN AND NORTH CENTRAL ARKANSAS UNTIL 5 THIS AFTERNOON... A STRONG FRONT AND LOW PRESSURE CENTER IS MOVING INTO CENTRAL OKLAHOMA THIS MORNING...AND IT WILL MOVE INTO ARKANSAS LATER THIS AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD OF THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE. STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES. KEEP ADVISED ON LATEST WEATHER FORECASTS TODAY AND CHECK YOUR SEVERE WEATHER PREPARATIONS. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS WI-LL LIKELY BE ACTIVATED LATER TODAY. 32
Special weather statement, Feb 24, 1:25 PM CST, 1 hour 2 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-250000- SEVERE WEATHER OUTLOOK...CORRECT ENDING FOR NWR NATIONAL WEATHER SERVICE LITTLE ROCK AR 125 PM CST SAT FEB 24 2001 ...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING... A STRONG FRONT AND LOW PRESSURE CENTER MOVED INTO CENTRAL OKLAHOMA THIS MORNING...AND WILL MOVE INTO ARKANSAS LATER THIS AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD OF THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY THIS AFTERNOON AND EVENING. TORNADO WATCHES NO. 30 AND 31 ARE IN EFFECT FOR PARTS OF WESTERN AND NORTH-CENTRAL ARKANSAS UNTIL 5 PM. MORE WATCHES ARE LIKELY THIS AFTERNOON AS THE SYSTEM MOVES EASTWARD. THERE IS A MODERATE RISK OF SEVERE WEATHER FOR MOST OF ARKANSAS FOR THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE. STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES. KEEP ADVISED ON LATEST WEATHER FORECASTS THIS AFTERNOON AND CHECK YOUR SEVERE WEATHER PREPARATIONS. && 38
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 1:33 PM CST | Severe Thunderstorm Warning | LZK | Polk, Scott | 57 min |
| Feb 24, 1:58 PM CST | Severe Thunderstorm Warning | LZK | Logan | 62 min |
| Feb 24, 2:13 PM CST | Severe Thunderstorm Warning | LZK | Johnson | 62 min |
| Feb 24, 2:23 PM CST | Severe Thunderstorm Warning | LZK | Polk, Scott | 47 min |
| Feb 24, 2:35 PM CST | Tornado Warning | LZK | Polk, Scott | 35 min |
| Feb 24, 2:48 PM CST | Severe Thunderstorm Warning | LZK | Yell | 57 min |
| Feb 24, 2:53 PM CST | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 67 min |
| Feb 24, 2:59 PM CST | Severe Thunderstorm Warning | LZK | Hot Spring, Saline | 46 min |
| Feb 24, 3:00 PM CST | Severe Thunderstorm Warning | LZK | Logan | 30 min |
| Feb 24, 3:13 PM CST | Tornado Warning | LZK | Grant, Saline | 32 min |
| Feb 24, 3:15 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Pope | 60 min |
| Feb 24, 3:29 PM CST | Tornado Warning | LZK | Pulaski | 46 min |
| Feb 24, 3:34 PM CST | Severe Thunderstorm Warning | LZK | Searcy | 56 min |
| Feb 24, 3:41 PM CST | Severe Thunderstorm Warning | LZK | Garland, Perry, Yell | 64 min |
| Feb 24, 3:53 PM CST | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 67 min |
| Feb 24, 3:55 PM CST | Tornado Warning | LZK | Lonoke | 50 min |
| Feb 24, 4:04 PM CST | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 41 min |
| Feb 24, 4:07 PM CST | Tornado Warning | LZK | Searcy, Stone, Van Buren | 38 min |
| Feb 24, 4:10 PM CST | Severe Thunderstorm Warning | LZK | Baxter | 35 min |
| Feb 24, 4:13 PM CST | Tornado Warning | LZK | White | 47 min |
| Feb 24, 4:23 PM CST | Tornado Warning | LZK | Baxter, Fulton, Izard | 67 min |
| Feb 24, 4:32 PM CST | Tornado Warning | LZK | Prairie, White | 43 min |
| Feb 24, 4:42 PM CST | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Saline | 63 min |
| Feb 24, 4:42 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski | 63 min |
| Feb 24, 4:42 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Stone, Van Buren | 63 min |
| Feb 24, 4:55 PM CST | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke | 50 min |
| Feb 24, 4:59 PM CST | Severe Thunderstorm Warning | LZK | Dallas, Grant | 46 min |
| Feb 24, 5:01 PM CST | Severe Thunderstorm Warning | LZK | Jackson | 29 min |
| Feb 24, 5:10 PM CST | Severe Thunderstorm Warning | LZK | Woodruff | 30 min |
| Feb 24, 5:23 PM CST | Tornado Warning | LZK | Jackson | 37 min |
| Feb 24, 5:29 PM CST | Tornado Warning | LZK | Drew | 46 min |
| Feb 24, 5:34 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Independence, White | 56 min |
| Feb 24, 5:34 PM CST | Severe Thunderstorm Warning | LZK | Lonoke | 56 min |
| Feb 24, 5:47 PM CST | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 43 min |
| Feb 24, 5:54 PM CST | Tornado Warning | LZK | Desha | 51 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.